Illinois, 2013

Flash Flooding and Hail in Illinois, July 10, 2013

July 10, 2013 · NWS ILX · 13 events in 5 counties and zones

A cold front triggered scattered strong to severe thunderstorms across central Illinois during the morning of July 10th. One of the storms dropped between 3 and 4 inches of rain in about one hour across southern Logan County and northwest Macon County, leading to flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$314,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A cold front triggered scattered strong to severe thunderstorms across central Illinois during the morning of July 10th. One of the storms dropped between 3 and 4 inches of rain in about one hour across southern Logan County and northwest Macon County, leading to flash flooding. Other storms produced damaging wind gusts, resulting in downed trees and flattened corn fields in a few locations. In addition, lightning strikes caused house fires in both Lincoln and Ogden.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 10, 5:33 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 10, 5:33 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
633 AM CDT WED JUL 10 2013

.DISCUSSION...
ISSUED 204 AM CDT WED JUL 10 2013

ONE MORE DAY OF POTENTIAL STORM CHANCES...BEFORE AN EXTENDED
PERIOD OF DRY WEATHER ARRIVES ACROSS CENTRAL ILLINOIS.

SHORT TERM...TODAY THROUGH FRIDAY

06Z/1AM SURFACE MAP SHOWS LOW PRESSURE OVER LAKE SUPERIOR...WITH
TRAILING COLD FRONT EXTENDING SOUTHWESTWARD ACROSS EASTERN IOWA
INTO FAR NORTHERN KANSAS. ALOFT...VIGOROUS SHORT-WAVE IS EVIDENT
ON WATER VAPOR IMAGERY OVER MINNESOTA...WHILE A WEAKER WAVE IS
NOTED OVER NEBRASKA/KANSAS. CONVECTION DURING THE OVERNIGHT HOURS
HAS BEEN TIED TO THE SOUTHERN WAVE IN CONJUNCTION WITH A 30KT LLJ
FLOWING NORTHEASTWARD FROM THE SOUTHERN PLAINS. RESULTING
CONVECTIVE COMPLEX CURRENTLY OVER NORTHEAST KANSAS IS EXPECTED TO
TRACK E/SE INTO MISSOURI DURING THE PRE-DAWN HOURS...STAYING OFF
TO THE W/SW OF CENTRAL ILLINOIS. MEANWHILE...WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP FURTHER NORTHEAST INTO
CENTRAL ILLINOIS WITHIN THE WEAK LLJ AXIS. LATEST RADAR IMAGERY
SHOWS CONVECTION BEGINNING TO DEVELOP ACROSS CENTRAL MISSOURI INTO
SOUTHWEST ILLINOIS...AND EXPECT THIS TREND TO CONTINUE INTO THE
EARLY MORNING HOURS. MODELS HAVE BEEN HANDLING CONVECTIVE
DEVELOPMENT/EVOLUTION POORLY FOR THE PAST SEVERAL DAYS...AND THE
00Z JUL 10 SUITE IS NO EXCEPTION. WILL THEREFORE RELY MAINLY ON
LATEST SATELLITE/RADAR DATA AND CONSISTENCY FOR THE IMMEDIATE
SHORT-TERM FORECAST. AS SUCH...THINK SCATTERED SHOWERS/STORMS WILL
CONTINUE TO DEVELOP NORTHEASTWARD ACROSS AT LEAST THE SOUTHERN
TWO-THIRDS OF THE KILX CWA THIS MORNING. AS COLD FRONT SAGS
SOUTHWARD TO NEAR THE I-72 CORRIDOR BY MIDDAY...RAIN THREAT WILL
ESSENTIALLY COME TO AN END ALONG AND NORTH OF A RUSHVILLE TO
BLOOMINGTON-NORMAL LINE THIS AFTERNOON. FURTHER SOUTH...SEVERAL
HIGH-RES MODELS ARE HINTING THAT AT LEAST A BROKEN LINE OF
CONVECTION WILL DEVELOP IN THE HIGHLY UNSTABLE AIR MASS ALONG/SOUTH
OF THE BOUNDARY. GIVEN HIGH CAPE VALUES OF AROUND 4000J/KG AND
SLIGHT COOLING ALOFT ASSOCIATED WITH MINNESOTA SHORT-WAVE TRACKING
INTO THE GREAT LAKES...THINK THIS IS A REASONABLE SOLUTION. AS A
RESULT...WILL CARRY CHANCE POPS ACROSS THE BOARD DURING THE
MORNING HOURS...THEN WILL FOCUS LIKELY POPS ALONG/SOUTH OF A PARIS
TO TAYLORVILLE LINE THIS AFTERNOON. WILL BE ANOTHER WARM AND HUMID
DAY...AS COOLER/DRIER AIR MASS WILL INITIALLY BE RATHER SLOW TO
ARRIVE BEHIND FRONT. HIGHS WILL RANGE FROM THE MIDDLE 80S ACROSS
THE NORTH...TO THE LOWER 90S SOUTH OF I-70.

MOST MODELS DROP FRONT AND ANY LINGERING PRECIP CHANCES SOUTH OF
THE CWA BY EVENING...HOWEVER 00Z NAM NOW FEATURES A WEAK WAVE
ALONG THE BOUNDARY THAT BRIEFLY IMPEDES ITS SOUTHWARD PROGRESS.
SINCE THIS IS THE FIRST RUN THE WAVE HAS APPEARED ON...AND THERE
DOES NOT SEEM TO BE ANY SUPPORTING UPPER SUPPORT FOR IT...WILL
GENERALLY DISREGARD THIS SOLUTION. WILL HOWEVER HANG ON TO JUST A
SLIGHT CHANCE POP SOUTH OF I-70 INTO THE EVENING...IN CASE
AFTERNOON STORMS HAVE NOT DROPPED SOUTH/EAST OF THE CWA BY 00Z.

HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES FOR THURSDAY AND
FRIDAY...PROVIDING A COOL/DRY NORTHEASTERLY FLOW. HIGH
TEMPERATURES WILL ONLY REACH THE LOWER TO MIDDLE 80S BOTH
DAYS...WHILE OVERNIGHT LOWS DROP INTO THE UPPER 50S AND LOWER 60S.
IN ADDITION...RELATIVE HUMIDITY VALUES WILL BE CONSIDERABLY LOWER.

LONG TERM...SATURDAY THROUGH TUESDAY

GREAT LAKES UPPER TROUGH WILL SHIFT INTO NEW ENGLAND OVER THE
WEEKEND...WHILE UPPER RIDGE BUILDS INTO THE MIDWEST. WHILE SURFACE
RIDGING WILL MAINTAIN AN E/SE LOW-LEVEL FLOW THROUGH
SUNDAY...RISING UPPER HEIGHTS AND FULL JULY SUNSHINE WILL QUICKLY
MODIFY THE AIR MASS. AS A RESULT...HIGH TEMPERATURES WILL CLIMB
BACK INTO THE UPPER 80S BY SUNDAY. AS SURFACE RIDGE SHIFTS FURTHER
AWAY...A DEVELOPING SOUTHERLY FLOW WILL BRING THE HUMIDITY BACK
INTO THE PICTURE EARLY NEXT WEEK. WITH HIGH TEMPS REACHING THE 90
DEGREE MARK AND DEWPOINTS RISING INTO THE 70S...HEAT INDEX VALUES
WILL LIKELY APPROACH 100 DEGREES AGAIN BY MONDAY AND TUESDAY. RAIN
CHANCES WILL BE SLIM TO NONE THROUGH THE EXTENDED AND BEYOND...AS
E/W ORIENTED UPPER RIDGE ACROSS THE MIDWEST WILL KEEP MAIN STORM
TRACK AND BEST CHANCES FOR PRECIP WELL TO THE NORTH AND SOUTH OF
CENTRAL ILLINOIS.

BARNES

&&

.AVIATION...
ISSUED 632 AM CDT WED JUL 10 2013

MAIN CONCERN WITH THE TAFS WILL BE WITH THE FIRST 6-12 HOURS OF
THE FORECAST PERIOD. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE
A THREAT...BEFORE THE PASSAGE OF A COLD FRONT. 11Z SURFACE OBS
SHOWING THE FRONT GENERALLY ALONG A KUIN-KC75-KORD LINE...SO THE
THREAT OF STORMS AROUND KPIA/KBMI WILL BE DIMINISHING OVER THE
NEXT COUPLE HOURS. HAVE LINGERED THE RAIN CHANCES LONGEST AROUND
KCMI. BEHIND THE FRONT...NORTHWEST WINDS WILL TREND MORE NORTHERLY
AFTER SUNSET. SKIES MAINLY SHOULD BE CLEAR AFTER SUNSET...BUT
925-850 MB HUMIDITY PLOTS SUGGESTING SOME LINGERING STRATOCUMULUS
AROUND 4000 FEET NEAR KCMI INTO THE NIGHT...DUE TO WIND FLOW OFF
LAKE MICHIGAN.

GEELHART

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 10, 5:03 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
603 AM CDT WED JUL 10 2013

ILZ027>031-036-037-041-111100-
FULTON-KNOX-MARSHALL-MASON-PEORIA-STARK-TAZEWELL-WOODFORD-
603 AM CDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR EARLY THIS MORNING...UNTIL A
COLD FRONT PASSES THROUGH THE AREA. A FEW OF THE STORMS MAY
PRODUCE HAIL AND GUSTY WINDS...BUT A WIDESPREAD SEVERE WEATHER
THREAT IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ040-047-049-050-111100-
CASS-MORGAN-SCHUYLER-SCOTT-
603 AM CDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THIS MORNING...DIMINISHING
AROUND MIDDAY WITH THE PASSAGE OF A COLD FRONT. A FEW OF THE
STORMS MAY PRODUCE GUSTY WINDS AND HAIL...BUT A WIDESPREAD SEVERE
WEATHER THREAT IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LINGERING FLOODING ON THE ILLINOIS RIVER NEAR BEARDSTOWN SHOULD
SUBSIDE FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-048-051>057-061-111100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
603 AM CDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH EARLY AFTERNOON...UNTIL
THE PASSAGE OF A COLD FRONT. A FEW OF THE STORMS MAY PRODUCE
DAMAGING WINDS AND HAIL...BUT THE MAIN THREAT OF SEVERE WEATHER
WILL BE SOUTH OF I-70.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH ABOUT 2 PM.

ILZ062-063-066>068-071>073-111100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
603 AM CDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE THROUGH SOUTHEAST ILLINOIS UNTIL
THE PASSAGE OF A COLD FRONT BY LATE AFTERNOON. SOME OF THE STORMS
MAY BE SEVERE. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREAT...ALTHOUGH LARGE HAIL WILL BE POSSIBLE AS WELL. SOME OF THE
STORMS WILL ALSO PRODUCE HEAVY RAINFALL.

HEAT INDEX VALUES ARE EXPECTED TO REACH AROUND 100 DEGREES THIS
AFTERNOON...ESPECIALLY IN AREAS FROM FLORA TO LAWRENCEVILLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY. THE MOST LIKELY TIME
FRAME IS BETWEEN 9 AM AND 3 PM.

GEELHART

In the hours before

Special weather statement, Jul 10, 4:27 AM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
527 AM CDT WED JUL 10 2013

ILZ030-031-101115-
MARSHALL-WOODFORD-
527 AM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOODFORD AND SOUTHERN
MARSHALL COUNTIES UNTIL 615 AM CDT...

AT 523 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHILLICOTHE...OR 7 MILES SOUTHWEST OF
LACON...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  WASHBURN...
  MINONK...

OTHER LOCATIONS AFFECTED INCLUDE...HOPEWELL...CAZENOVIA...LOW
POINT...LA ROSE...PATTONSBURG AND BENSON.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4098 8904 4093 8904 4093 8895 4077 8894
      4084 8953 4095 8945 4097 8945 4097 8952
      4103 8950
TIME...MOT...LOC 1027Z 280DEG 27KT 4092 8943

GEELHART
Special weather statement, Jul 10, 6:30 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
730 AM CDT WED JUL 10 2013

ILZ038-101300-
MCLEAN-
730 AM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCLEAN COUNTY UNTIL
800 AM CDT...

AT 728 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF CHENOA...OR 8 MILES
SOUTHWEST OF FAIRBURY...MOVING SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS OF AROUND 40 MPH ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN MCLEAN
COUNTY...INCLUDING THE TOWNS OF WESTON...ANCHOR AND CROPSEY.

LAT...LON 4073 8858 4068 8858 4067 8857 4062 8857
      4062 8846 4050 8846 4069 8873 4076 8864
TIME...MOT...LOC 1230Z 304DEG 21KT 4069 8864

GEELHART
Special weather statement, Jul 10, 6:49 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
749 AM CDT WED JUL 10 2013

ILZ042-101330-
LOGAN-
749 AM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR LOGAN COUNTY UNTIL 830 AM CDT...

AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR HARTSBURG AND ON THE WEST SIDE OF
LINCOLN...MOVING SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL AND 40 MPH WINDS ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  LINCOLN...
  BEASON...
  CHESTNUT...

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4021 8915 4001 8915 4002 8944 4014 8960
      4030 8944
TIME...MOT...LOC 1249Z 301DEG 14KT 4020 8940

GEELHART

The radar

The Lincoln radar (KILX), 3 km away, was scanning. The volume nearest the first event began at 13:04 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 2 lightning, 2 flash flood, 1 hail. Local standard time, as filed.

Hail, Logan

When
July 10, 7:03 AM CST to 7:04 AM CST
Where
Logan County, Lincoln
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
40.150, -89.370

Thunderstorm Wind, Logan

When
July 10, 7:03 AM CST to 7:08 AM CST
Where
Logan County, Lincoln
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
40.150, -89.370

A large tree branch was blown down at 5th and State Street in Lincoln.

Lightning, Logan

When
July 10, 7:03 AM CST to 7:04 AM CST
Where
Logan County, Lincoln
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
40.150, -89.370

A lightning strike started a house fire on the 800 block of North Sherman Street in Lincoln.

Thunderstorm Wind, Cumberland

When
July 10, 7:15 AM CST to 7:20 AM CST
Where
Cumberland County, Jewett
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
39.220, -88.250

Several trees and tree branches were blown down in Jewett.

Flash Flood, Logan

When
July 10, 8:45 AM CST to 12:15 PM CST
Where
Logan County, 2.34 mi SSE of Broadwell to 2.18 mi E of Elkhart
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.041, -89.428

Very heavy rainfall, with accumulations of 3.00 to 4.00 inches in 90 minutes during the morning, resulted in flash flooding in southern Logan County. Six to ten inches of flowing water was reported over Illinois Route 121 between Mt. Pulaski and Latham. Numerous rural roads were also reported to be impassable. The water diminished quickly by early afternoon.

Thunderstorm Wind, Champaign

When
July 10, 8:50 AM CST to 8:55 AM CST
Where
Champaign County, 2.76 mi S of Mahomet
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.160, -88.400

A 30-foot area of corn was blown down about 2 miles south of Mahomet.

Flash Flood, Macon

When
July 10, 9:00 AM CST to 12:30 PM CST
Where
Macon County, 1.81 mi NNW of Heman to 1.9 mi NNE of Niantic
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.993, -89.145

Very heavy rainfall, with accumulations of 2.50 to 4.00 inches in 90 minutes during the morning, resulted in flash flooding in northwest Macon County. Six to ten inches of flowing water was reported over Illinois Route 121 between Warrensburg and the Logan County line. Numerous rural roads were also reported to be impassable. Street flooding was also reported on the north side of Decatur. The water diminished quickly by early afternoon.

Thunderstorm Wind, Vermilion

When
July 10, 9:04 AM CST to 9:09 AM CST
Where
Vermilion County, Georgetown
Measured
52 kt (60 mph) estimated gust
Property damage
$85,000
Reported by
Emergency Manager
Coordinates
39.980, -87.630

Numerous trees were blown down in Georgetown, including one that fell onto a house.

Thunderstorm Wind, Vermilion

When
July 10, 9:05 AM CST to 9:10 AM CST
Where
Vermilion County, Danville
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
40.130, -87.620

Numerous trees and tree branches were blown down across Danville.

Thunderstorm Wind, Vermilion

When
July 10, 9:05 AM CST to 9:10 AM CST
Where
Vermilion County, Ridge Farm
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
39.900, -87.650

Numerous trees and tree branches were blown down in Ridge Farm.

Thunderstorm Wind, Vermilion

When
July 10, 9:06 AM CST to 9:11 AM CST
Where
Vermilion County, Catlin
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
40.070, -87.700

Power lines were blown down in Catlin.

Thunderstorm Wind, Champaign

When
July 10, 9:14 AM CST to 9:19 AM CST
Where
Champaign County, 1 mi S of St Joseph
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.105, -88.030

Several rows of corn were blown down about 1 mile south of St. Joseph.

Lightning, Champaign

When
July 10, 9:20 AM CST to 9:21 AM CST
Where
Champaign County, Ogden
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
40.120, -87.950

Lightning struck a house in Ogden. The house was destroyed by the resulting fire.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468044, 468045, 468048, 468062, 470185, 468056, 470187, 468050, 468053, 468055, 468052, 468058, 468066.